Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 469, NWS Jackson, MS

July 22, 2000Ashley County, Arkansas; Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2000, 1:46 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2000, 1:46 PM CDT (18:46 UTC)
Expired
Jul 22, 2000, 2:15 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Ashley County, AR, Morehouse Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 22, 2:00 PM CDTThunderstorm WindBastrop, LASeveral trees were blown down and caused minor damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS54 KJAN 221846
SVRJAN
ARC003-LAC067-221915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 215 PM CDT

* AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM ABOUT 4 MILES SOUTHWEST OF WILMOT...MOVING SOUTHEAST 
AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL ASHLEY COUNTY AT 200 PM CDT
OVER RURAL MOREHOUSE PARISH AT 200 PM CDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:25 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 22, 12:25 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT SAT JUL 22 2000

WEAKENING SQUALL LINE APPROACHING NW ZONES AT THIS TIME AND IS
HOLDING TOGETHER DESPITE RELATIVELY WEAK INSTABILITY AND LOW
LEVEL DRY AIR INTRUSION FROM NRN MS. HAVE THUS UPPED POPS
CONSIDERABLY IN NW ZONES. FURTHER UPDATES MAY BE NECESSARY OVER
CENTRAL MS IF COMPLEX CONTINUES TO HOLD TOGETHER.

.JAN...
AR...NONE
LA...NONE
MS...NONE.

43

In the hours before

Special weather statement, Jul 22, 10:00 AM CDT, 3 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
230400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT SAT JUL 22 2000

A WEAK BUT PERSISTENT SURFACE BOUNDARY EXTENDED FROM NORTHEAST
LOUISIANA ACROSS SOUTHWEST MISSISSIPPI THIS MORNING. THE AIR MASS
WILL BE MOST UNSTABLE ALONG AND SOUTH OF THIS BOUNDARY DURING THE
AFTERNOON AND EARLY EVENING HOURS TODAY.

AFTERNOON HEATING WILL PRODUCE SCATTERED THUNDERSTORMS OVER
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL AND SOUTH
MISSISSIPPI BUT ONLY A FEW STORMS OVER NORTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI WILL HAVE THE POTENTIAL FOR SEVERE WEATHER. THE
MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS.

STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NEEDED TODAY OR TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS
INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:03 PM CDTSevere Thunderstorm WarningJANCatahoula27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.